MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065000096
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
An ophthalmic surgeon reported that the product (cassette) could not be used due to irrigation error during cataract and vitrectomy combination surgery.The surgery was completed after replacing the product with another one.There was patient contact with suspect product but no impact to the patient.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.The used combined pak was visually inspected, and no obvious defects were found.The identification (id) tabs and the infusion chamber were intact.The probe, and irrigation/aspiration (i/a) manifold were not returned; lab stocks were used for testing.The returned manifolds, connectors, and components were found to be in good condition.The connectors were connected to the cassette and handpiece without any interference.The ball in the drip chamber¿s check valve moved freely per specification.The non-invasive flow sensor (nifs) on the cassette housing was in good condition.The returned product was tested using the calibrated console.The product could prime, tune with the ultrasonic handpiece, the 0.9-millimeter aspiration bypass system (abs) tip from the lab stock and returned infusion sleeve and pass intraocular pressure (iop) calibration successfully.The product was recognized as combined cassette on the console.Fluid flowed from the balanced salt solution (bss) bottle to the drain bag without any interfering.No bubble was observed in the nifs fluid path before the cleaning process.No air leak was detected from the infusion air line during priming process.No message code appeared on the screen.No leakage was detected from the handpiece, infusion cannula, infusion manifold, cassette, connectors, manifolds, pump elastomer or on the pump area of the fluidics module.The cleaning process was able to be performed after functional testing was completed.The product passed functionality per procedure.The infusion pressure, irrigation, and aspiration rate were all measured at multiple set points throughout the console range and met specifications.Toggling the infusion and the fluid/air exchange (f/ax) modes, fluid and air flowed from the cassette to the infusion line continuously without any bubble in various settings in all sub modes.With the infusion control on, fluid flowed from the cassette continuously without generating air to the infusion line.When the fluid/air exchange (f/ax) control was on, only air was introduced from the cassette to the infusion line.The investigation conducted a non-conformance review of the reported lot number.No deviations that could have contributed to this event were identified, all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event.The product functioned per specifications.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.No further investigative or manufacturing actions are warranted at this time due to the product meeting specifications.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24070032
Report Number1644019-2026-00368
Device Sequence Number13358627
Product Code LRO
UDI-Device Identifier00380650000965
UDI-Public(01)00380650000965(17)270630(11)250731(10)17JLHN
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065000096
Device Lot Number17JLHN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/21/2025
Supplement Date Received by Manufacturer03/30/2026
Initial Report FDA Received Date01/14/2026
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM.
Patient SexUnknown